Volume 16, 2012
|Page(s)||306 - 323|
|Published online||16 July 2012|
A generalized dual maximizer for the Monge–Kantorovich transport problem∗
University of Vienna, Faculty of Mathematics,
2 Modal-X, Université Paris Ouest, Bât. G, 200 av. de la République, 92001 Nanterre, France
3 University of Vienna, Faculty of Mathematics, Nordbergstrasse 15, 1090 Vienna, Austria
Revised: 15 May 2011
The dual attainment of the Monge–Kantorovich transport problem is analyzed in a general setting. The spaces X,Y are assumed to be polish and equipped with Borel probability measures μ and ν. The transport cost function c : X × Y → [0,∞] is assumed to be Borel measurable. We show that a dual optimizer always exists, provided we interpret it as a projective limit of certain finitely additive measures. Our methods are functional analytic and rely on Fenchel’s perturbation technique.
Mathematics Subject Classification: 46E30 / 46N10 / 49J45 / 28A35
Key words: Optimal transport / duality in function spaces / Fenchel’s perturbation technique
The first author acknowledges financial support from the Austrian Science Fund (FWF) under grant P21209. The third author acknowledges support from the Austrian Science Fund (FWF) under grant P19456, from the Vienna Science and Technology Fund (WWTF) under grant MA13 and by the Christian Doppler Research Association (CDG). All authors thank A. Pratelli for helpful discussions on the topic of this paper. We also thank M. Goldstern and G. Maresch for their advice.
© EDP Sciences, SMAI, 2012
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.